Alert archive / Massachusetts / Winter Storm Watches in 2015

Winter Storm Watch 7, NWS Boston/Norton, MA

February 12, 201510 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this winter storm watch at Feb 12, 2015, 4:14 PM EST for 10 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Feb 14, 2015, 3:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2015, 4:14 PM EST (21:14 UTC)
In effect from
Feb 14, 2015, 3:00 PM EST
Expired
Feb 14, 2015, 4:40 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 41 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2015-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2015-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 3:38 PM EST, 36 minutes earlier.

Area forecast discussion, Feb 12, 3:38 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EST THU FEB 12 2015

.SYNOPSIS...
LOW PRESSURE FORMING OFF NORTH CAROLINA WILL INTENSIFY AS IT RACES
PAST NANTUCKET TONIGHT BRINGING A PERIOD OF SNOW. STRONG NORTHWEST
WINDS WILL THEN BRING ARCTIC AIR AND DANGEROUS WIND CHILLS
OVERNIGHT. LOW PRESSURE DIVING SOUTH FROM ARCITC CANADA WILL JUMP
TO THE NEW ENGLAND COAST SATURDAY NIGHT AND MAY BRING BLIZZARD
CONDITIONS FOR PARTS OF COASTAL SOUTHERN NEW ENGLAND. YET ANOTHER
STORM MAY BRING SNOW TO THE REGION THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

A WEAK COLD FRONT MOVES THROUGH NEW ENGLAND. MEANWHILE LOW
PRESSURE IS DEEPENING ALONG THE CAROLINA COAST WITH MID AFTERNOON
PRESSURE FALLS OF 4 MB/3 HOURS. UPPER SHORTWAVE AND 125 KNOT UPPER
JET ARE MOVING EAST WITH THE UPPER JET HELPING THE CAROLINA LOW TO
DEEPEN. THE FAVORABLE JET DYNAMICS AND UPPER FLOW LEADING THE
TROUGH WILL DRAW THE LOW UP THE COAST TONIGHT ON A PATH OUTSIDE
THE BENCHMARK. THE FAVORABLE DYNAMICS AND THE COLD NORTHWEST WINDS
ACROSS THE WATERS WILL SUPPORT 1-3 INCHES OF ACCUMULATING SNOW. A
WINTER WEATHER ADVISORY CONTINUES FOR CAPE COD AND NANTUCKET
THROUGH THE NIGHT FOR THE INITIAL SNOW SHOWERS AND SUBSEQUENT
OCEAN EFFECT SHOWERS.

SNOW SHOWERS ACROSS WESTERN AND CENTRAL SECTIONS WILL MOVE EAST TO
THE COAST BY EARLY TONIGHT. THERE COULD BE A LIGHT ACCUMULATION OF
A COATING TO AN INCH...POSSIBLY 2 INCHES IN SPOTS. PARTIAL
CLEARING IS SHOWING OVER PARTS OF EASTERN PA...AND SHOULD MOVE
INTO SOUTHERN NEW ENGLAND 8 PM TO MIDNIGHT.

THE OTHER CONCERN WILL BE THE STRONG VERY COLD WINDS. A STRONG
PRESSURE GRADIENT OVER THE EASTERN GREAT LAKES WILL SWING OVER NEW
ENGLAND TONIGHT. AS THE OFFSHORE STORM DEEPENS...THIS GRADIENT
WILL INTENSIFY. THE RESULT WILL BE STRONG WINDS OF 15 KNOTS AND
GUSTS OF 20-25 KNOTS. THIS WILL DRAW VERY COLD AIR OUT OF CANADA
INTO THE NORTHEAST USA...WITH OVERNIGHT MIN TEMPS IN THE SINGLE
NUMBERS FOR MOST OF OUR AREA. PUT THE WINDS AND TEMPS
TOGETHER...WIND CHILLS WILL REACH 10 TO 20 BELOW ZERO. WE ARE
CONTINUING THE WIND CHILL ADVISORY FOR WESTERN/CENTRAL MASS AND
NORTHERN CT AND NORTHWEST RI.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

COLD ADVECTION CONTINUES. WIND CHILL ADVISORY CONTINUES FRIDAY
MORNING. VALUES MAY IMPROVE ABOVE -15 DEGREES DURING THE DAY...BUT
THEN SHOULD COOL AT NIGHT AND WILL AT LEAST APPROACH -15 DEGREES
AGAIN.

HIGH PRESSURE BUILDS OVER THE REGION FRIDAY AND THEN SHIFTS
OFFSHORE FRIDAY NIGHT. EXPECT DRY WEATHER THROUGH THE DAY EXCEPT
FOR LINGERING OCEAN EFFECT SNOW SHOWERS ALONG THE OUTER CAPE AND
NANTUCKET.

TEMPS ALOFT WILL BE EQUIVILENT TO 850 MB VALUES OF -20C TO -22C.
SO MAX SFC TEMPS SHOULD BE IN THE TEENS TO AROUND 20. PARTS OF THE
NORTHWEST MASS MAY BE CHALLENGED TO GET PAST 10F.

RADIATIONAL COOLING OVER A FRESH SNOWPACK SUGGEST MIN SURFACE
TEMPS EVEN COLDER THAN TONIGHT. OBSERVED MIN TEMPS EARLY THIS
MORNING UNDER THE RIDGE WERE ZERO TO 20 BELOW. INCREASING MID AND
HIGH LEVEL MOISTURE OVERNIGHT FRIDAY NIGHT WILL BRING INCREASING
CLOUDS OVERNIGHT AND MAY KEEP TEMPS FROM GOING AS COLD AS THEY
COULD. WE ARE STILL FIGURING ON ZERO TO 10 BELOW EXCEPT SINGLE
NUMBERS ALONG THE SOUTH COAST.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
*/ HIGHLIGHTS...

 - STRONG STORM SYSTEM WITH PSBL BLIZZARD CONDITIONS OVER THE
WEEKEND - COLDEST AIR OF THE SEASON EARLY THIS WEEK - ANOTHER
STORM SYSTEM POSSIBLE BY MIDWEEK

*/ OVERVIEW...

DETERMINISTIC AND ENSEMBLE-MEMBER SOLUTIONS COMING INTO AGREEMENT
WITH THE WEEKEND STORM SYSTEM SETUP ADVERTISING BLIZZARD CONDITIONS
ACROSS E/SE-COASTAL NEW ENGLAND. A CONSENSUS FORECAST BLEND WAS
PREFERRED IN THE DISCUSSION OUTLINED BELOW. LOOKING LIKE IT IS GOING
TO BE QUITE BUSY FOR THE NEXT 72 TO 96 HOURS.

*/ DAILIES...

SATURDAY INTO SUNDAY...

 - POTENTIAL FOR BLIZZARD CONDITIONS ACROSS E/SE-COASTAL MA
 - WIND HEADLINES WILL LIKELY BE NECESSARY
 - INITIAL COASTAL FLOODING CONCERNS FOR N-FACING SHORELINES SUNDAY

AS FEARED. ENSEMBLE-WEIGHTED CLOSED LOW PATTERN ACROSS THE NE-CONUS
INVOKING A STRONG SURFACE REFLECTION OFFSHORE OF S NEW ENGLAND IN
AREAS OF BETTER BAROCLINICITY. KEEP IN MIND HERE THAT ATTRIBUTABLE
ENERGY IS STILL WELL UP IN THE ARCTIC...POORLY SAMPLED. BUT CAN NOT
IGNORE THE CONSENSUS OF FORECAST GUIDANCE SIGNALING THE POTENTIAL
FOR BLIZZARD CONDITIONS ACROSS E/SE-COASTAL MA. CIPS ANALOGS ARE
SHOWING SOME SIGNAL AS ARE SREF PROBABILISTIC IMPACTS.

WEIGHING A CONSENSUS OF 11.12Z/12.0Z ENSEMBLE AND DETERMINISTIC
SOLUTIONS...LOW PRESSURE OUT OF THE GREAT LAKES TRANSITIONS SE AND
OFFSHORE OF S NEW ENGLAND. ANTICIPATING AN OVER-RUNNING SETUP AHEAD
OF THE DEEPENING LOW AS S-FLOW ASCENDS ALONG AND AHEAD. BAROCLINIC-
LEAF BENEATH INCREASING DIFLUENCE ALOFT. CLASSIC. EXPECTING A LIGHT
TO MODERATE SNOW FOR THE SATURDAY INTO SATURDAY EVENING TIME FRAME.
ISALLOBARIC RESPONSE TO THE DEEPENING LOW WILL MAINTAIN / DRIVE COLD
AIR S ACROSS THE INTERIOR. LIKELY TO SEE THE INITIAL DEVELOPMENT OF
A COASTAL FRONT THROUGH SE NEW ENGLAND. COULD THIS BE A FOCUS FOR A
MORE MODERATE TO HEAVY SNOW REMAINS TO BE SEEN.

SHOULD THE LOW DEEPEN AND INTENSIFIES INTO THE GULF OF MAINE EXPECT
A STRENGTHENING S-FETCH OF WARM-MOIST AIR TO ISENTROPICALLY ASCEND
AND CYCLONICALLY TROWAL REARWARD TOWARDS THE W/NW-QUADRANT OF THE
LOW ALONG THE 270-280K SURFACES WHERE THE COMBINATION OF H8-6 MID-
LEVEL FRONTOGENESIS / DEFORMATION ALLOWS FOR MESOSCALE MODERATE TO
HEAVY SNOWBANDING. 12.0Z GFS BUFKIT PROFILES EXHIBIT DECENT DEEP-
LAYER LIFT AROUND AND THROUGH DENDRITIC GROWTH ZONE REGIONS. THERE
ARE INDICATIONS OF POTENTIAL INSTABILITY WITH -EPV. EXPECTING AN
ENVIRONMENT YIELDING NEAR-ZERO VISIBILITIES ALONG WITH SNOWFALL
RATES AT LEAST ON THE ORDER OF 1-INCH. STARTING TO SEE PROBABILISTIC
SIGNALS FROM SREF MEANS.

FOCUS IS ACROSS E/SE-COASTAL MA LATE SATURDAY NIGHT INTO SUNDAY WHEN
CONCURRENTLY THE INTENSITY OF THE STORM RESULTS IN STRONG N/NW-
WINDS. PRONOUNCED ISALLOBARIC RESPONSE WITHIN THE LOW-LEVELS DRAWS
ARCTIC AIR N/W INTO THE STORM RESULTING IN A VERY FLUFFY SNOW. COULD
EASILY BE TALKING SNOW-TO-LIQUID RATIOS IN EXCESS OF 20:1. NO DOUBT
OF BLOWING AND DRIFTING SNOW. LAPSE RATES VERY STEEP THROUGH WHICH
MOMENTUM TRANSFER WOULD BE EASILY ACCOMPLISHED TO THE SURFACE. WIND
HEADLINES CERTAIN SHOULD THE STORM EVOLVE AS CONSENSUS OF FORECAST
GUIDANCE SUGGESTS. AT LEAST WIND ADVISORY. ALL COMBINED...THERE IS
THE PROPENSITY FOR BLIZZARD CONDITIONS ACROSS E/SE-COASTAL MA ESP
CAPE ANN / CAPE COD...WITH WIND CHILL HEADLINES ACROSS THE HIGH
TERRAIN TO THE W FOR THE TIMEFRAME.

BUT A WORD OF CAUTION. KEY TO THIS FORECAST HOWEVER GLOOMY IT MAY
SOUND ABOVE IS HOW THE LOW EVOLVES IN PROXIMITY TO S NEW ENGLAND. IF
THE STORM DEVELOPS FURTHER DOWNSTREAM...THEN IMPACTS WOULD MOSTLY
STAY OFFSHORE. YET FEEL CONSISTENT SIGNAL OVER THE PAST COUPLE OF
DAYS FROM ENSEMBLE-MEANS OF A CLOSED LOW PATTERN LENDS CONSIDERABLE
WEIGHT THAT ANY SURFACE REFLECTION LIKELY TO DEVELOP IN REGIONS OF
BEST BAROCLINICITY OFFSHORE WOULD SLOW AND BECOME CAPTURED BENEATH
LOWERING HEIGHTS ALOFT SUCH THAT IT WOULD REMAIN IN PROXIMITY TO S
NEW ENGLAND AS IT OCCLUDES. WE HAVE SEEN IT BEFORE. LIKELY TO SEE
WOBBLES IN TERMS OF STRENGTH AND POSITION OF THE LOW AS WE GET
CLOSER TO THE EVENT-TIME...SO BEST ADVICE IS TO STAY TUNED TO THE
LATEST FORECASTS WHILE GETTING PREPARED FOR A SIGNIFICANT IMPACT.

PRE-PLANNING FOR THE POTENTIAL FOR COASTAL FLOODING...FOCUS IS UPON
THE SUNDAY TIMEFRAME. HIGH TIDE IN BOSTON IS AROUND 730 AM ABOVE 10
FEET. STRENGTH OF THE ANTICIPATING N/NW-FLOW THE RESIDENCY OF WHICH
LOOKS TO OCCUR THROUGH MUCH OF THE DAY COULD POTENTIALLY GENERATE A
SIGNIFICANT SURGE THE FOCUS OF WHICH WOULD BE ACROSS THE N-FACING
SHORELINES...PLACES LIKE CAPE COD BAY AND NANTUCKET. PRELIMINARY
THINKING IF OUTCOMES DEVELOP AS ADVERTISED IN DETERMINISTIC FORECAST
SOLUTIONS.

SUNDAY NIGHT INTO EARLY NEXT WEEK...

ALL SIGNS POINT TO YES WITH REGARDS TO SOME OF THE COLDEST AIR IN A
LONG TIME SWEEPING ACROSS THE REGION IN WAKE OF THE STRONG SYNOPTIC
DISTURBANCE OVER THE WEEKEND. H925 TEMPERATURES DOWN AS LOW AS -25C.
COMBINED WITH THE ISALLOBARIC RESPONSE OF THE WINDS...MUCH OF THE
REGION LIKELY TO SEE WIND CHILL VALUES 15 DEGREES BELOW-ZERO WITH
THE HIGH TERRAIN 25 BELOW OR LESS. LOWS WELL BELOW-ZERO FOR MOST
LOCATIONS WITH HIGHS STRUGGLING TO GET INTO THE TEENS. COULD SEE
THE FIRST TIME IN A LONG-TIME ON MONDAY OF HIGHS BREAKING
10-DEGREES. FOR MOST LOCATIONS THIS HAS NOT HAPPENED SINCE THE
ARCTIC OUTBREAK BACK IN JANUARY OF 2004.

TOWARDS MIDWEEK...INDICATIONS ON AN AREA OF LOW PRESSURE SWEEPING
ACROSS SE NEW ENGLAND. STILL A LOT OF UNCERTAINTY ON THIS. PURELY
SPECULATIVE BUT WILL HAVE TO WATCH OUT FOR ESPECIALLY IF THE STORM
TRENDS WARMER WITH A GREATER OUTPUT OF RAIN WITH A SNOW / WINTRY MIX
OVER THE INTERIOR.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH FRIDAY NIGHT/...

UNTIL 00Z/7PM...HIGH CONFIDENCE. CIGS WILL WAVER BETWEEN LOW-END
VFR /3000-4000 FEET/ WITH FLURRIES ON THE HIGH END...TO MVFR CIGS
/2000-3000 FEET/ AND 1-2 MILE VSBYS IN LIGHT SNOW.

TONIGHT...HIGH CONFIDENCE. EXPECT MVFR/IFR CONDITIONS IN SNOW
ACROSS PARTS OF CAPE COD AND THE ISLANDS...IMPROVING AROUND
MIDNIGHT. VFR ACROSS THE REST OF SOUTHERN NEW ENGLAND. INCREASING
NORTHWEST WINDS WITH GUSTS 20-30 KNOTS EXCEPT 30-35 KNOTS CAPE
AND ISLANDS.

FRIDAY AND FRIDAY NIGHT...MODERATE-HIGH CONFIDENCE. VFR.
DIMINISHING NORTHWEST WINDS FRIDAY AND LIGHT WIND FRIDAY NIGHT.
OCEAN EFFECT SNOW SHOWERS ALONG OR EAST OF THE OUTER CAPE WITH
MVFR CIGS/VSBYS...SHIFTING OUT TO SEA FRIDAY AFTERNOON/EVENING.

KBOS TAF...MODERATE CONFIDENCE IN TAF THROUGH MIDNIGHT...THEN HIGH
CONFIDENCE. CIGS EITHER SIDE OF 3000 FEET WITH VSBYS OCCASIONALLY
1 1/2 TO 2 MILES IN LIGHT SNOW. CONDITIONS IMPROVE TO VFR EARLY
TONIGHT AND CONTINUE VFR FRIDAY.

KBDL TAF...MODERATE CONFIDENCE IN TAF THROUGH EVENING...THEN HIGH
CONFIDENCE. CIGS EITHER SIDE OF 3000 FEET WITH VSBYS OCCASIONALLY
2 MILES IN LIGHT SNOW. CONDITIONS IMPROVE TO VFR WITH PARTIAL
CLEARING EARLY TONIGHT. VFR FRIDAY.

OUTLOOK...SATURDAY THROUGH MONDAY...

SATURDAY INTO MONDAY...MODERATE CONFIDENCE.

A MESS. IFR-VLIFR WITH STRONG STORM SYSTEM AND +SN. POTENTIAL FOR
BLIZZARD CONDITIONS ACROSS E/SE-COASTAL TERMINALS. STRONG N-WINDS
BEGINNING EARLY SUNDAY...MAINLY CENTERED AROUND SUNDAY INTO SUNDAY
EVENING...DIMINISHING OVERNIGHT INTO MONDAY. STRONGEST N-GUSTS
AROUND 35-45 KTS ACROSS E/S PORTIONS OF S NEW ENGLAND. WIND GUSTS
AROUND 50 KTS POSSIBLE FOR THE CAPE / ISLANDS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60THROUGH TONIGHT PERCENT.

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.

LOW PRESSURE MOVES NORTHEAST AND PASSES OUTSIDE OF 40N/70W. THE
LOW WILL INTENSIFY AS IT PASSES...AND BRING INCREASING NORTHWEST
WINDS ACROSS THE WATERS. WINDS AROUND THE LOW WILL SUPPORT GUSTS
TO 35 KNOTS ACROSS MOST OF THE WATERS...EXCEPT 30 KNOTS ON BOSTON
HARBOR AND NARRAGANSETT BAY. GALE WARNING CONTINUES FOR MOST
WATERS AND SMALL CRAFTS OVER BOSTON HARBOR AND NARRAGANSETT BAY.
EXPECT DIMINISHING WIND FRIDAY AND FRIDAY EVENING.

THE COMBINATION OF STRONG WIND...COLD AIR WILL CREATE MODERATE
FREEZING SPRAY...ADVISORIES FOR THIS WILL CONTINUE. THERE COULD BE
SOME POCKETS OF HEAVY FREEZING SPRAY FRIDAY MORNING...BUT NOT
ENOUGH CONFIDENCE TO GO WITH A WARNING.

OUTLOOK...SATURDAY THROUGH MONDAY...

SATURDAY INTO MONDAY...MODERATE CONFIDENCE.

A MESS. STRONG STORM SYSTEM TO SWEEP S OF NEW ENGLAND AND THEN LIFT
NE DEEPENING INTO THE GULF OF MAINE. STRONG GALE-FORCE N/NW-WINDS
WITH THE POTENTIAL OF STORM FORCE EARLY SUNDAY INTO SUNDAY NIGHT...
TAPERING OFF INTO MONDAY...WILL RESULT IN SEAS BUILDING IN EXCESS OF
20 FEET WHILE THE DRAW DOWN OF COLD ARCTIC AIR OVER THE WATERS WILL
PRESENT THE LIKELY THREAT OF MODERATE TO HEAVY FREEZING SPRAY. SNOW
ANTICIPATED WITH THE STORM SYSTEM WILL LIKELY RESULT IN REDUCED
VISIBILITIES OVER THE WATERS AS WELL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY FROM 3 AM TO 11 AM EST FRIDAY FOR
     CTZ002>004.
MA...WIND CHILL ADVISORY FROM 3 AM TO 11 AM EST FRIDAY FOR MAZ003-
     004-010>012.
     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST FRIDAY
     FOR MAZ002-008-009.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR MAZ022-024.
RI...WIND CHILL ADVISORY FROM 3 AM TO 11 AM EST FRIDAY FOR RIZ001.
MARINE...GALE WARNING FROM 4 AM TO 9 AM EST FRIDAY FOR ANZ231>235-237-
     250-251.
     FREEZING SPRAY ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EST
     FRIDAY FOR ANZ231>235-237-250-251-254>256.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST
     FRIDAY FOR ANZ230.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 3 PM EST
     FRIDAY FOR ANZ236.
     GALE WARNING FROM MIDNIGHT TONIGHT TO 11 AM EST FRIDAY FOR
     ANZ254>256.

&&

SYNOPSIS...WTB/SIPPRELL
NEAR TERM...WTB/SIPPRELL
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...WTB/SIPPRELL
MARINE...WTB/SIPPRELL
Hazardous weather outlook, Feb 12, 4:17 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
417 AM EST THU FEB 12 2015

MAZ002-008-009-130930-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
417 AM EST THU FEB 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY

LATE FRIDAY NIGHT INTO SATURDAY...BITTERLY COLD WIND CHILLS
ANTICIPATED OVER INTERIOR SOUTHERN NEW ENGLAND. WIND CHILL
ADVISORIES WILL LIKELY BE NEEDED.

LATE SATURDAY INTO MONDAY...

HIGH CONFIDENCE OF A SIGNIFICANT SNOW-STORM AT LEAST MEETING OR
EXCEEDING WINTER WEATHER ADVISORY CRITERIA. THERE IS THE POTENTIAL
FOR WARNINGS. MAINLY FOR LATE SATURDAY INTO SUNDAY NIGHT.

WIND CHILL ADVISORIES WITH WIND CHILL WARNINGS OVER WESTERN AND
CENTRAL INTERIOR SOUTHERN NEW ENGLAND LATE SUNDAY INTO MIDDAY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003-004-010>012-RIZ001-130930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-
417 AM EST THU FEB 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 11 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
PORTIONS OF CENTRAL AND WESTERN MASSACHUSETTS...AS WELL AS
NORTHWEST RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY

LATE FRIDAY NIGHT INTO SATURDAY...BITTERLY COLD WIND CHILLS
ANTICIPATED OVER INTERIOR SOUTHERN NEW ENGLAND. WIND CHILL
ADVISORIES WILL LIKELY BE NEEDED.

LATE SATURDAY INTO MONDAY...

HIGH CONFIDENCE OF A SIGNIFICANT SNOW-STORM AT LEAST MEETING OR
EXCEEDING WINTER WEATHER ADVISORY CRITERIA. THERE IS THE POTENTIAL
FOR WARNINGS. MAINLY FOR LATE SATURDAY INTO SUNDAY NIGHT.

WIND CHILL ADVISORIES WITH WIND CHILL WARNINGS OVER WESTERN AND
CENTRAL INTERIOR SOUTHERN NEW ENGLAND LATE SUNDAY INTO MIDDAY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ005>007-013>021-023-026-RIZ002>008-130930-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NORTHERN MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
417 AM EST THU FEB 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN...NORTHEASTERN...
SOUTHEASTERN-INTERIOR MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LATE FRIDAY NIGHT INTO SATURDAY...BITTERLY COLD WIND CHILLS
ANTICIPATED OVER INTERIOR SOUTHERN NEW ENGLAND. WIND CHILL
ADVISORIES WILL LIKELY BE NEEDED.

LATE SATURDAY INTO MONDAY...

HIGH CONFIDENCE OF A SIGNIFICANT SNOW-STORM...WITH POTENTIAL
BLIZZARD CONDITIONS AND AT LEAST WIND ADVISORIES ALONG WITH MINOR
COASTAL FLOODING ACROSS EAST- AND SOUTHEAST-COASTAL MASSACHUSETTS.
MAINLY FOR LATE SATURDAY INTO SUNDAY NIGHT.

WIND CHILL ADVISORIES WITH WIND CHILL WARNINGS OVER WESTERN AND
CENTRAL INTERIOR SOUTHERN NEW ENGLAND LATE SUNDAY INTO MIDDAY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022-024-130930-
BARNSTABLE MA-NANTUCKET MA-
417 AM EST THU FEB 12 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

LATE SATURDAY INTO MONDAY...

HIGH CONFIDENCE OF A SIGNIFICANT SNOW-STORM...WITH POTENTIAL
BLIZZARD CONDITIONS AND AT LEAST WIND ADVISORIES ALONG WITH MINOR
COASTAL FLOODING ACROSS EAST- AND SOUTHEAST-COASTAL MASSACHUSETTS.
MAINLY FOR LATE SATURDAY INTO SUNDAY NIGHT.

WIND CHILL ADVISORIES WITH WIND CHILL WARNINGS OVER WESTERN AND
CENTRAL INTERIOR SOUTHERN NEW ENGLAND LATE SUNDAY INTO MIDDAY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ254>256-130930-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
417 AM EST THU FEB 12 2015

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
FRIDAY...

...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY
   GALE WARNING

LATE SATURDAY NIGHT INTO MONDAY...

INCREASING CONFIDENCE OF STORM-FORCE WINDS ACROSS THE EASTERN
WATERS WITH GALES ELSEWHERE SUNDAY. GALES OCCURRING AT LEAST OVER
ALL WATERS FROM EARLY SUNDAY INTO MIDDAY MONDAY.

MODERATE TO HEAVY FREEZING SPRAY BEGINNING SUNDAY AND CONTINUING
INTO MONDAY...ESPECIALLY ACROSS THE NEAR-SHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-251-130930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
417 AM EST THU FEB 12 2015

...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
EST FRIDAY...

...GALE WARNING IN EFFECT FROM 4 AM TO 9 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY
   GALE WARNING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY
   GALE WARNING

LATE SATURDAY NIGHT INTO MONDAY...

INCREASING CONFIDENCE OF STORM-FORCE WINDS ACROSS THE EASTERN
WATERS WITH GALES ELSEWHERE SUNDAY.

MODERATE TO HEAVY FREEZING SPRAY BEGINNING SUNDAY AND CONTINUING
INTO MONDAY...ESPECIALLY ACROSS THE NEAR-SHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-130930-
BOSTON HARBOR-NARRAGANSETT BAY-
417 AM EST THU FEB 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LATE SATURDAY NIGHT INTO MONDAY...

INCREASING CONFIDENCE OF STORM-FORCE WINDS ACROSS THE EASTERN
WATERS WITH GALES ELSEWHERE SUNDAY. GALES OCCURRING AT LEAST OVER
ALL WATERS FROM EARLY SUNDAY INTO MIDDAY MONDAY.

MODERATE TO HEAVY FREEZING SPRAY BEGINNING SUNDAY AND CONTINUING
INTO MONDAY...ESPECIALLY ACROSS THE NEAR-SHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:38 AM ESTWind Chill AdvisoryBOXFranklin, Hampden, Hampshire, Worcester34 hr
Feb 12, 3:38 AM ESTWinter Weather AdvisoryBOXBarnstable, Nantucket24 hr
Feb 12, 3:43 AM ESTGale WarningBOX32 hr
Feb 12, 3:43 AM ESTSmall Craft AdvisoryBOX49 hr
Feb 12, 4:14 PM ESTBlizzard WatchBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk23 hr
Feb 12, 4:21 PM ESTGale WatchBOX12 hr
Feb 12, 4:21 PM ESTStorm WatchBOX36 hr

Nearby

Winter Storm Watches in Massachusetts, 2015Winter Storm Watches in Rhode Island, 2015Winter Storm Watches in Connecticut, 2015Every winter storm watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.